Alert archive / Wisconsin / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 28, 2015, 6:02 PM CDT for Dunn County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2015, 6:02 PM CDT (23:02 UTC)
- Expired
- Jun 28, 2015, 6:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Twin Cities, MN
County Dunn County, WI
The radar
The Minneapolis radar (KMPX), 124 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
511 WWUS83 KMPX 282302 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 602 PM CDT SUN JUN 28 2015 WIZ015-025-282330- BARRON-DUNN- 602 PM CDT SUN JUN 28 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DUNN AND SOUTHWESTERN BARRON COUNTIES... AT 602 PM CDT...A STRONG THUNDERSTORM WAS NEAR REEVE...OR 22 MILES NORTH OF MENOMONIE...MOVING SOUTH AT 10 MPH. WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CONNORSVILLE AND REEVE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4525 9213 4526 9202 4511 9194 4510 9211 TIME...MOT...LOC 2302Z 349DEG 10KT 4521 9208 $$ CLF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:25 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 28, 3:25 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 325 PM CDT SUN JUN 28 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 325 PM CDT SUN JUN 28 2015 THE PRIMARY SHORT TERM FOCI ARE CONVECTION THIS AFT/EVE...FOG DEVELOPMENT OVERNIGHT...AND SEVERE STORM POTENTIAL FOR MONDAY. WE WILL CONTINUE TO SEE SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON FROM CENTRAL/SOUTH CENTRAL MN INTO WEST CENTRAL WI WITH THE TROUGH PIVOTING OVERHEAD AND JUST ENOUGH INSTABILITY TO PROMOTE SPOTTY ACTIVITY. HEAVY DOWNPOURS...GUSTY WINDS...AND EVEN SOME SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. THE CONVECTIVE ACTIVITY WANES AROUND SUNSET...AND CLOUDS GRADUALLY SCATTER OUT FROM WEST TO EAST. RESIDUAL MOISTURE AND LIGHT WINDS WILL SET THE STAGE FOR FOG DEVELOPMENT OVERNIGHT...PRIMARILY EAST OF INTERSTATE 35. ON MONDAY...WE WILL HAVE MORE MID LEVEL SHORTWAVE ENERGY FILTERING OVERHEAD...AND THIS TIME THERE WILL BE ADDITIONAL SUPPORT FROM AN UPPER LEVEL SPEED MAX TO MAKE THINGS MORE INTERESTING. MEANWHILE...WE WILL STILL HAVE THE INFLUENCE OF THE SURFACE TROUGH COMING INTO PLAY. THESE FACTORS WILL COME TOGETHER TO PROVIDE NEARLY 30 KTS OF EFFECTIVE BULK SHEAR FOR THUNDERSTORM DEVELOPMENT...AND DECENT MID LEVEL LAPSE RATES AND ADEQUATE DEWPOINTS SHOULD PROVIDE ENOUGH MUSTER FOR STRONG TO POTENTIALLY SEVERE STORMS. THE BETTER SHEAR IS SOMEWHAT DISPLACED FROM THE HIGHER INSTABILITY HOWEVER...SO WE WILL NEED TO MONITOR THIS OVER TIME. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 325 PM CDT SUN JUN 28 2015 THUNDERSTORMS WILL DIMINISH IN COVERAGE AND INTENSITY MONDAY EVENING WITH THE LOSS OF INSTABILITY. A COUPLE OF THE MORE DEVELOPED SEVERE STORMS MAY EXTEND INTO THE EARLY EVENING... PARTICULARLY ACROSS ERN/SERN MN. SKIES WILL CLEAR LATE EVENING AND LOW LEVEL MOISTURE/SURFACE DECOUPLING WILL ALLOW FOR AT LEAST PATCHY FOG TO DEVELOP IN SHELTERED LOCATIONS BUT STRONGER WINDS ABOVE 400-500 FT WILL GREATLY LIMIT THE AREAL EXTENT OF FORMATION. SURFACE HIGH PRESSURE WILL BE CENTERED OVER THE NORTHERN GREAT LAKES TUESDAY. THE DISTURBANCE THREATENING TO BRING SHOWERS AND A FEW STORMS LATE TUESDAY/TUESDAY NIGHT HAS SHIFTED A BIT SOUTH SO NOW ANTICIPATING DRY CONDITIONS OVER MUCH OF THE CWA DURING THAT TIME. THE NEXT SYSTEM IN THE SEEMINGLY PERMANENT NORTHWEST FLOW WILL ARRIVE THURSDAY. THERE ARE CONSIDERABLE TIMING DIFFERENCES BETWEEN THE GFS/ECMWF WITH IT SO KEPT LOW TO MEDIUM POPS FOR THESE PERIODS. DEPENDING ON TIMING...SOME STORMS MAY LINGER INTO FRIDAY BUT INDEPENDENCE DAY LOOKS DRY. THE NORTHWEST RIDGE BEGINS TO BREAK DOWN SOMEWHAT FOR THE WEEKEND AS A STRONGER COLD FRONT IS DRAGGED ACROSS THE NORTHERN CONUS. WARMER TEMPS SHOULD SLIDE NORTH AHEAD OF THE FRONT BUT ANY REAL HEAT WILL LIKELY REMAINED CONFINED TO THE PLAINS. FORCING ON THE FRONT SHOULD DICTATE COVERAGE OF STORMS NEXT SUNDAY WITH POOR MID LEVEL LAPSE RATES AND CAPPING IN THE LOW LEVELS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 126 PM CDT SUN JUN 28 2015 MVFR CLOUDS AND SHOWER/THUNDERSTORM POTENTIAL ARE THE PRIMARY CONCERNS THIS TAF PERIOD...WITH THE SECONDARY BEING THE POTENTIAL FOR FOG DEVELOPMENT OVERNIGHT. THE CU FIELD WILL CONTINUE TO BECOME MORE EXTENSIVE ACROSS THE AREA...WITH SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS AS CONVECTIVE TEMPS ARE REACHED /MID 70S/. AT LEAST WIDELY SCATTERED ACTIVITY WILL BE POSSIBLE AT ALL SITES...EXCEPT KAXN AND KRWF WHICH SHOULD BE FAR ENOUGH WEST. ATTENDANT MVFR VSBY/CIG REDUCTIONS WILL OCCUR. ELSEWHERE...BKN-OVC CIGS AROUND 3KFT-4KFT SHOULD PREVAIL...ALTHOUGH SCT-BKN CIGS AS LOW AS 2.5KFT WILL LINGER THIS AFTERNOON. SHOWERS AND THUNDERSTORMS DIMINISH THROUGH THE EVENING HOURS...WITH FOG BECOMING A CONCERN. WILL LARGELY DEPEND ON THE EXTENT OF RAINFALL TODAY. HAVE INCLUDED A MENTION AT WI SITES WHERE THE PROBABILITY OF RAINFALL AND AN OVERALL BETTER FOG SCENARIO EXISTS. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED ON MONDAY. THESE STORMS WILL HAVE THE POTENTIAL OF HAIL AND GUSTY WINDS. KMSP... SCATTERED SHOWER AND ISOLD THUNDERSTORM ACTIVITY SHOULD BLOSSOM BETWEEN 19Z AND 20Z...PERSISTING INTO EARLY EVE. MVFR CIGS/VSBYS WILL BE POSSIBLE WITH THE ACTIVITY. COULD SEE SOME BR DEVELOPMENT OVERNIGHT...BUT NEED TO SEE HOW THIS AFTERNOON PANS OUT BEFORE CONFIDENCE IS HIGH ENOUGH TO INCLUDE. /OUTLOOK FOR KMSP/ TUE...VFR. WINDS NE 5-10 KTS. WED...VFR WITH MVFR -TSRA POSSIBLE. WINDS E 5-10 KTS. THU...VFR WITH MVFR -TSRA POSSIBLE. WINDS SE 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...LS LONG TERM...BORGHOFF AVIATION...LS
Hazardous weather outlook, Jun 28, 1:08 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 108 PM CDT SUN JUN 28 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 291815- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 108 PM CDT SUN JUN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY ACROSS WESTERN WISCONSIN INTO EASTERN MINNESOTA. THE HIGHEST COVERAGE WILL BE ALONG AND EAST OF INTERSTATE 35...WITH WIDELY SCATTERED ACTIVITY TO THE WEST. SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH HEAVY DOWNPOURS...GUSTY WINDS...AND SMALL HAIL ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS EXPECTED ON MONDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MOST OF THE OUTLOOK AREA DURING THE AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THROUGHOUT MUCH OF THE UPCOMING WEEK. THE THREAT FOR SEVERE WEATHER FOR ANY GIVEN PERIOD APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 28, 3:00 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT SUN JUN 28 2015
MNZ078-WIZ024-282030-
GOODHUE-PIERCE-
300 PM CDT SUN JUN 28 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GOODHUE AND SOUTH
CENTRAL PIERCE COUNTIES...
AT 259 PM CDT...A STRONG THUNDERSTORM WAS OVER WACOUTA...OR NEAR RED
WING...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THERE HAS ALSO BEEN SOME SIGNS OF ROTATION WITH THIS STORM.
FUNNEL CLOUDS MAY BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
RED WING...BAY CITY...FRONTENAC...WACOUTA...ESDAILE...FRONTENAC STATE
PARK...HAGER CITY AND RED WING AIRPORT.
LAT...LON 4444 9262 4464 9256 4461 9232 4445 9232
4445 9243 4439 9243 4439 9244
TIME...MOT...LOC 1959Z 002DEG 14KT 4453 9243
CLFSpecial weather statement, Jun 28, 3:48 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
348 PM CDT SUN JUN 28 2015
MNZ060>062-282130-
ANOKA-RAMSEY-HENNEPIN-
348 PM CDT SUN JUN 28 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HENNEPIN...RAMSEY AND
SOUTHERN ANOKA COUNTIES...
AT 347 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SHOREVIEW TO DAYTON TO NEAR HANOVER...AND MOVING
SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...ST. PAUL...BROOKLYN PARK...PLYMOUTH...MAPLE GROVE...
COON RAPIDS...EDEN PRAIRIE...BLAINE...MINNETONKA...EDINA...ST. LOUIS
PARK AND MAPLEWOOD.
THIS INCLUDES INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 206 AND
246.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4511 9300 4494 9300 4491 9323 4484 9345
4510 9373 4513 9371 4516 9364 4518 9364
4522 9358 4523 9356 4522 9353 4523 9352
TIME...MOT...LOC 2047Z 328DEG 28KT 4508 9311 4519 9351 4515 9371
CLFSpecial weather statement, Jun 28, 4:28 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 428 PM CDT SUN JUN 28 2015 MNZ060-069-070-282200- DAKOTA-SCOTT-HENNEPIN- 428 PM CDT SUN JUN 28 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL DAKOTA... SOUTHEASTERN HENNEPIN AND EASTERN SCOTT COUNTIES... AT 427 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM MSP INTERNATIONAL AIRPORT TO NEAR FLYING CLOUD AIRPORT...AND MOVING SOUTHEAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BLOOMINGTON...EAGAN...EDEN PRAIRIE...BURNSVILLE...LAKEVILLE...APPLE VALLEY...EDINA...SHAKOPEE...RICHFIELD...SAVAGE...PRIOR LAKE AND ROSEMOUNT. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 82 AND 88. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4479 9356 4491 9333 4470 9308 4460 9345 TIME...MOT...LOC 2127Z 326DEG 34KT 4489 9325 4482 9350 CLF
Special weather statement, Jun 28, 5:16 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 516 PM CDT SUN JUN 28 2015 MNZ076-282245- LE SUEUR- 516 PM CDT SUN JUN 28 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LE SUEUR COUNTY... AT 516 PM CDT...A STRONG THUNDERSTORM WAS NEAR ST THOMAS...OR 23 MILES NORTHEAST OF MANKATO...MOVING SOUTH AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LE CENTER...CLEVELAND...LAKE JEFFERSON...ST THOMAS AND ST HENRY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4451 9384 4451 9368 4428 9362 4426 9387 TIME...MOT...LOC 2216Z 351DEG 25KT 4448 9377 CLF
Special weather statement, Jun 28, 6:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 602 PM CDT SUN JUN 28 2015 WIZ015-025-282330- BARRON-DUNN- 602 PM CDT SUN JUN 28 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DUNN AND SOUTHWESTERN BARRON COUNTIES... AT 602 PM CDT...A STRONG THUNDERSTORM WAS NEAR REEVE...OR 22 MILES NORTH OF MENOMONIE...MOVING SOUTH AT 10 MPH. WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CONNORSVILLE AND REEVE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4525 9213 4526 9202 4511 9194 4510 9211 TIME...MOT...LOC 2302Z 349DEG 10KT 4521 9208 CLF
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:55 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 80 min |
| Jun 27, 9:14 PM CDT | Special Weather Statement | MPX | Stearns | 46 min |
| Jun 27, 9:22 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 53 min |
| Jun 27, 9:50 PM CDT | Special Weather Statement | MPX | Benton, Sherburne | 40 min |
| Jun 27, 9:52 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 53 min |
| Jun 27, 9:58 PM CDT | Special Weather Statement | MPX | Pope | 47 min |
| Jun 27, 10:01 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 29 min |
| Jun 27, 10:02 PM CDT | Special Weather Statement | MPX | Kanabec, Mille Lacs | 28 min |
| Jun 27, 10:08 PM CDT | Special Weather Statement | MPX | Chippewa | 37 min |
| Jun 27, 10:16 PM CDT | Severe Thunderstorm Warning | MPX | Pope | 44 min |
| Jun 27, 10:29 PM CDT | Special Weather Statement | MPX | Swift | 46 min |
| Jun 27, 10:32 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 58 min |
| Jun 27, 11:39 PM CDT | Special Weather Statement | MPX | Redwood | 36 min |
| Jun 28, 1:49 AM CDT | Special Weather Statement | MPX | Blue Earth | 26 min |
| Jun 28, 3:00 PM CDT | Special Weather Statement | MPX | Goodhue | 30 min |
| Jun 28, 3:48 PM CDT | Special Weather Statement | MPX | Hennepin, Ramsey | 42 min |
| Jun 28, 4:28 PM CDT | Special Weather Statement | MPX | Scott | 32 min |
| Jun 28, 5:16 PM CDT | Special Weather Statement | MPX | Le Sueur | 29 min |
Nearby
Special Weather Statements in Wisconsin, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.